1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

Day 15- Pain jumping around

Discussion in 'Structured Educational Program' started by annarowens, Jan 3, 2016.

  1. annarowens

    annarowens Peer Supporter

    During the entire course of this journey, my pain has jumped around within my right shoulder/scapula area. It never goes beyond this area, but the particular area of most severe pain does change from day to day. I was initially diagnosed with complex regional pain syndrome although I didn't meet all the criteria. I understand how the jumping around is part of the symptom list for TMS and it only reinforces to me that this is what is going on.
    I have a question about medication. I am on and have been on Tramadol and Valium for pain for over a year now. I am definitely taking less than I was before and it is gradually getting less and less as I continue the program. However, when I try to just choose to begin a taper, the pain flares up tremendously and I end up setting myself back. My question is, are these medications a crutch so that I will never be able to get fully well as long as I am taking them? Do I need to just do the taper and accept the pain as TMS regardless of severity? Or should I continue taking the meds, which do help, and continue taking them less and less as I get better and better. I have been substituting advil sometimes or aleve and it is helping much more than it used to. The SEC also helps, but neither of these help enough yet (yet) to completely avoid pain medication. However, I worry that if I keep taking this or any medication I will never get well because I am reinforcing avoidance. I'm also not looking forward to the intense pain that occurs when I randomly taper them, and it is very difficult to not dwell on the pain when it is at this level. I feel torn and would like advice from the community! Any and all advice is appreciated!

    Anna
     
  2. Pain-free

    Pain-free New Member

    Hi Anna. I had a similar experience tapering Naproxen last week (first week of the program) and have many of the same questions. I'd love to hear what others have to say.
     

Share This Page